Scholion.ai

Monte Carlo conditioning on a sufficient statistic

Bo Henry Lindqvist, Gunnar Taraldsen

Biometrika · 2005 · Volume 92 · Issue 2

DOI: 10.1093/biomet/92.2.451

Abstract

In this paper we derive general formulae suitable for Monte Carlo computation of conditional expectations of functions of a random vector given a sufficient statistic. The problem of direct sampling from the conditional distribution is considered in particular. It is shown that this can be done by a simple parameter adjustment of the original statistical model, provided the model has a certain pivotal structure. A connection with a classical problem regarding fiducial and posterior distributions is pointed out.

Enable JavaScript for citation tools and additional paper interactions.